Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 79, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 23, 2003, 11:22 PM CDT for Smith County, Wood County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2003, 11:22 PM CDT (04:22 UTC)
- Expired
- Apr 24, 2003, 12:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Smith County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 9:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
674
WUUS54 KSHV 240422
SVRSHV
TXC423-499-240515-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 PM CDT WED APR 23 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SMITH COUNTY IN NORTHEAST TEXAS
WOOD COUNTY IN NORTHEAST TEXAS
* UNTIL 1215 AM CDT
* AT 1121 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF
MINEOLA...OR ABOUT 9 MILES EAST OF CANTON...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MINEOLA AT 1130 PM CDT
LINDALE AT 1135 PM CDT
OVER HAWKINS AT 1150 PM CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO ONE INCH IN DIAMETER
AND STRONG DAMAGING WINDS OF 60 TO 70 MPH. DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
SMITH COUNTY IN NORTHEAST TEXAS
WOOD COUNTY IN NORTHEAST TEXAS
UNTIL 1215 AM CDT.
LAT...LON 3270 9517 3257 9516 3251 9503 3250 9557
3266 9557
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 9:50 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 23, 9:50 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 950 PM CDT WED APR 23 2003 UPDATED ZONES SENT OUT. SEVERE THUNDERSTORM WATCH JUST PUT OUT FOR PORTIONS OF TX/OK THAT BORDERS THE AREA. HAVE ADDED SEVERE THUNDERSTORMS POSSIBLE FOR THE NW PORTIONS OF THE CWFA. FIRST BATCH OF STORMS HAS HAD MANY BORDERLINE STORMS STAYING JUST BELOW SEVERE LIMITS BUT THIS NEXT ROUND LOOKS TO POSE A GREATER TREAT. LEFT POPS ALONE AS THEY ARE SUFFICIENT. TWEAK WINDS AND TEMPS A LITTLE. OTHERWISE NO OTHER CHANGES...BUT JUST WAITING FOR THE SECOND BATCH. 20 .SHV...NONE.
Hazardous weather outlook, Apr 23, 12:00 PM CDT, 11 hours 22 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED APR 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... DECENT MOISTURE...COMBINED WITH DAYTIME HEATING...AND UPPER LEVEL DISTURBANCES WILL PROVIDE SCATTERED THUNDERSTORM ACTIVITY...ACROSS THE AREA THIS AFTERNOON AND INTO THE EVENING HOURS. SEVERE WEATHER IS POSSIBLE THIS AFTERNOON...BUT WILL BE LIMITED IN LOUISIANA AND ARKANSAS...DUE TO WARM AIR IN THE MID LEVELS. A BETTER THREAT FOR SEVERE WEATHER WILL BE TONIGHT...AS A STRONG UPPER LEVEL LOW MOVES INTO THE PLAINS...HELPING TO DESTABILIZE THE AREA. THE MAIN SEVERE WEATHER THREAT THIS AFTERNOON WILL BE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STRONG SURFACE HEATING AND AN APPROACHING DRY LINE WILL RESULT IN SCATTERED MAINLY AFTERNOON THUNDERSTORM DEVELOPMENT ACROSS MOST OF THE FOUR STATE AREA ON THURSDAY. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BOTH POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EVENING...AND POSSIBLY EVEN AFTER MIDNIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL SHIFT NORTHWARD ACROSS THE FOUR STATE AREA WITH TIME.
In the hours before
Local storm report, Apr 23, 8:12 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
812 PM CDT WED APR 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM BLANCHARD LA .75 INCH HAIL
04/23/03 CADDO REPORTED BY LAW
ENFORCEMENT.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:56 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 64 min |
| Apr 24, 6:07 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 38 min |
| Apr 24, 11:42 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.